MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO® 3 SYSTEM INTERFACE CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO® 3 SYSTEM INTERFACE CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number CR3434CT
Medical Device Problem Codes Overheating of Device (1437); Failure to Transmit Record (1521); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a carto® 3 system interface cable and burnt marks were found on the inside pin area.Upon preparing everything for the doctor to start the procedure, error 101 was noticed related to the ablation catheter.The scrub tech was asked to disconnect it and the piu too would also be unplugged.Only when she disconnect the catheter from its cable the scrub tech identified both the catheter and connector had a burnt mark on the inside pins.Both the connector and the catheter were replaced.After that, the procedure was completed successfully and there was no patient consequence.Additional information was received indicating there were no signs of any visible file, flame or smoke.It was more so that the connector experienced a short circuit or something that caused burn marks on the pins where it joins the catheter.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.G1.Manufacturer site phone: +52 664 627 7200/+52 663 3236806 if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number pc-001589446 has two reports: (1) mfr # 2029046-2024-01556 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter) (2) mfr # 2029046-2024-01555 for product code cr3434ct (carto® 3 system interface cable).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a carto® 3 system interface cable and burnt marks were found on the inside pin area.Upon preparing everything for the doctor to start the procedure, error 101 was noticed related to the ablation catheter.The scrub tech was asked to disconnect it and the piu too would also be unplugged.Only when she disconnect the catheter from its cable the scrub tech identified both the catheter and connector had a burnt mark on the inside pins.Both the connector and the catheter were replaced.After that, the procedure was completed successfully and there was no patient consequence.Device evaluation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.The lot number reported by the customer was unrecognized as a valid lot number.As a result, the mre review cannot be conducted.Should the correct lot number be made available at a later date, the complaint file will be reopened and an mre review will be performed and documented.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Correction: on 29-aug-2024, the medical device problem code has been corrected in field h6 from insufficient information (a26) to overheating of device (a1005).Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
CARTO® 3 SYSTEM INTERFACE CABLE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FOXCONN BAJA CALIFORNIA
parque industrial el lago
tijuana
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19287385
Report Number2029046-2024-01555
Device Sequence Number15221419
Product Code DQK
UDI-Device Identifier10846835003871
UDI-Public10846835003871
Combination Product (Y/N)N
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCR3434CT
Device Lot NumberF100000452
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF BID, TC, D-F; UNK_CARTO 3
Patient SexMale